Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 196, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 1999, 7:19 PM CDT for Brown County, Illinois. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 1999, 7:19 PM CDT (00:19 UTC)
- Expired
- Aug 12, 1999, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Brown County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:35 PM CDT | Hail 0.88 | Mt Sterling, IL | |
| Aug 12, 7:45 PM CDT | Thunderstorm Wind 61 | Mt Sterling, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS1 KSTL 130019 RRA SVRSTL ILC009-130045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 719 PM CDT THU AUG 12 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM FROM 10 MILES NORTH OF MT. STERLING TO 10 MILES WEST OF MT. STERLING... MOVING EAST AT 20 TO 25 MPH. * LOCATIONS THAT WILL BE AFFECTED... RIPLEY MT. STERLING TIMEWELL WIND DAMAGE WAS REPORTED IN ADAMS COUNTY THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PEDIGO/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 12, 2:45 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT THU AUG 12 1999 EXPECT CAPS TO WEAKEN THIS EVE AND FNT MOV THRU AREA TRIGGERING SCT SHWRS AND TSTMS OVR ENTIRE CWA ESPECIALLY NORTHERN PORTIONS. SHWRS MAY LINGER ERN SECTS FRI MRNG BUT OUT OF AREA BY AFTN WITH CLEARING SKIES. NOT AS WARM FRI AND DRYER WITH WEST TO NORTHWEST WINDS SLOWLY SHIFTING TO NORTHERLY FRIDAY NIGHT. COOLER FRI NIGHT AND SATURDAY BUT WARMING TREND SUNDAY THROUGH TUESDAY. LOOKS DRY FRIDAY NIGHT THROUGH TUESDAY. NGM MOS TMPS LOOK OK. .STL...NONE
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 44 min |
| Aug 12, 7:48 PM CDT | Tornado Warning | LSX | Brown | 47 min |
| Aug 12, 8:07 PM CDT | Tornado Warning | LSX | Pike | 48 min |
| Aug 12, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 49 min |
| Aug 12, 11:00 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 50 min |
| Aug 13, 12:19 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 46 min |
| Aug 13, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.